What Not to Do in the Face of Heart Attack Symptoms
If you or someone you love is experiencing heart attack symptoms, the only answer is to get emergency care as fast as you can. When treatment is delayed, more heart tissue is allowed to die, which can lead to long-term health impacts and even death. If you are assisting someone who is having heart attack symptoms, here are some things you should avoid as you are making arrangements for emergency care.
Don’t Give Any Medications
Many people believe that you should give a person who is having heart attack symptoms an aspirin, but in reality, you shouldn’t administer any medications except for heart medications that have been prescribed for the person, such as nitroglycerine tablets. Giving any other medications could not only lead to choking, but could also interfere with the medications the emergency care team is able to provide.
Don’t Wait and See
Heart attack symptoms aren’t always severe and dramatic, especially in the early stages of the attack. By reacting quickly when symptoms strike, you could drastically reduce the amount of damage done to the heart. Taking a wait-and-see approach to heart attack symptoms only allows further damage to happen to heart tissue. Go to the hospital for emergency care as soon as symptoms appear. It is much better to go to the hospital and find out that a heart attack isn’t to blame for the symptoms than it is wait for them to get worse.
Don’t Be Convinced the Situation Isn’t Serious
It’s natural for someone who could be having a heart attack to want to minimize or deny their symptoms, but don’t be convinced that you shouldn’t get help. Insist on calling 911 for emergency medical care whenever someone is having heart attack symptoms.
The ER at West Hills Hospital & Medical Center is available to provide life-saving emergency care around the clock for heart attacks, strokes, and other medical crises. Call us today at (818) 676-4321 to learn more about our emergency care services in West Hills as well as our other hospital services.